Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 5, 2015, 6:08 PM CDT for 5 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2015, 6:08 PM CDT (23:08 UTC)
- Expired
- May 5, 2015, 7:03 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:22 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 5, 3:22 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 322 PM CDT TUE MAY 5 2015 .DISCUSSION... CLOSED UPPER LOW LIFTING NORTHEAST OUT OF THE SOUTHWESTERN STATES INTO THE CENTRAL ROCKIES BY TONIGHT. THIS CLOSED UPPER LOW WEAKENS INTO AN OPEN WAVE AS IT TRACKS NORTH AND EAST INTO THE NORTHERN AND CENTRAL PLAINS STATES WEDNESDAY. STALLED FRONTAL BOUNDARY ACROSS SOUTHEASTERN COLORADO INTO THE CENTRAL PLAINS STATES WITH A SURFACE LOW ON THE FRONT OVER SOUTHEASTERN COLORADO AND NORTHEAST NEW MEXICO. SURFACE TROUGH OR PSEUDO-DRYLINE EXTENDS SOUTHWEST OF THE SURFACE LOW ACROSS EASTERN NEW MEXICO. AS THE SURFACE LOW TRACKS INTO WESTERN KANSAS WEDNESDAY... THE SURFACE TROUGH/DRYLINE WILL MIX EAST ACROSS THE PANHANDLES TO NEAR THE CAPROCK BY WEDNESDAY AFTERNOON. THE SURFACE LOW DEEPENS WEDNESDAY ALLOWING FOR THE SURFACE PRESSURE GRADIENT TO TIGHTEN UP AND STRENGTHENING OF THE SOUTH AND SOUTHWESTERLY WINDS. AS A COLD FRONT DROPS SOUTHEAST OUT OF THE ROCKIES WEDNESDAY NIGHT AND THURSDAY...THE TROUGH/DRYLINE WILL RETREAT BACK TO THE WEST AS A VIGOROUS CLOSED UPPER LOW APPROACHES THE FORECAST AREA FROM THE GREAT BASIN REGION AND CALIFORNIA THURSDAY AND FRIDAY. COLD FRONT PUSHES SOUTHEAST INTO THE PANHANDLES THURSDAY NIGHT AND FRIDAY BRINGING INCREASING CHANCES FOR CONVECTION BY THE END OF THE WEEK INTO SATURDAY AND SATURDAY NIGHT. THIS COLD FRONT STALLS OVER THE FORECAST AREA FRIDAY AND SATURDAY WITH THE CLOSED UPPER LOW TRACKING ACROSS THE FOUR CORNERS REGION...SOUTHWESTERN STATES AND SOUTHERN ROCKIES SATURDAY. THE CLOSED UPPER LOW MOVES NORTH AND EAST OUT OF THE SOUTHERN ROCKIES SATURDAY AND INTO THE CENTRAL PLAINS STATES SUNDAY. DRIER CONDITIONS EXPECTED LATE IN THE WEEKEND. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 53 80 55 80 53 / 40 5 20 30 20 BEAVER OK 57 82 57 83 58 / 50 10 20 40 50 BOISE CITY OK 48 79 48 79 49 / 40 10 10 20 20 BORGER TX 56 81 58 82 56 / 50 10 20 30 30 BOYS RANCH TX 52 82 52 82 51 / 40 5 10 20 20 CANYON TX 51 80 54 80 52 / 40 10 20 30 20 CLARENDON TX 57 80 58 80 58 / 60 10 20 40 30 DALHART TX 49 79 48 80 49 / 30 10 10 20 20 GUYMON OK 53 81 52 82 54 / 50 10 10 20 30 HEREFORD TX 50 79 52 79 52 / 30 5 20 30 20 LIPSCOMB TX 59 81 60 81 59 / 60 10 20 30 40 PAMPA TX 55 78 56 79 57 / 60 10 20 30 30 SHAMROCK TX 59 81 60 77 62 / 70 20 30 40 50 WELLINGTON TX 61 83 62 79 63 / 70 20 30 50 50 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11/16
Hazardous weather outlook, May 5, 3:03 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT TUE MAY 5 2015 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 303 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES. SOME OF THE STORMS MAY BECOME SEVERE THROUGH THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HEAVY RAINS ARE ALSO EXPECTED...WHICH COULD LEAD TO LOCALIZED AREAS OF FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AFTERNOON THROUGH SATURDAY NIGHT... MAINLY ACROSS EASTERN SECTIONS OF THE PANHANDLES. STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. HEAVY RAINS MAY ALSO LEAD TO LOCALIZED FLOODING OR FLASH FLOODING...PARTICULARLY ON THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING...AND THEN AGAIN WEDNESDAY AND THURSDAY. SCHNEIDER
In the hours before
Special weather statement, May 5, 3:16 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT TUE MAY 5 2015 TXZ006-011-052045- HARTLEY TX-OLDHAM TX- 316 PM CDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM AND SOUTHWESTERN HARTLEY COUNTIES UNTIL 345 PM CDT... AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF NARA VISA...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... ROMERO... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3578 10304 3575 10279 3555 10286 3557 10304 TIME...MOT...LOC 2016Z 187DEG 17KT 3561 10294 14
Special weather statement, May 5, 4:05 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 405 PM CDT TUE MAY 5 2015 TXZ006-052130- HARTLEY TX- 405 PM CDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARTLEY COUNTY UNTIL 430 PM CDT... AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES WEST OF CHANNING...OR 27 MILES SOUTH OF DALHART...MOVING NORTH AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... HARTLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3600 10270 3593 10231 3562 10254 3563 10281 TIME...MOT...LOC 2105Z 200DEG 21KT 3570 10262 NF
Special weather statement, May 5, 5:13 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT TUE MAY 5 2015
TXZ011-016-052300-
DEAF SMITH TX-OLDHAM TX-
513 PM CDT TUE MAY 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND NORTHERN
DEAF SMITH COUNTIES UNTIL 600 PM CDT...
AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF VEGA...MOVING NORTH AT 35
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
VEGA... SIMMS... WILDORADO...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 29 AND 48.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3504 10268 3550 10246 3540 10217 3526 10217
3494 10249
TIME...MOT...LOC 2212Z 202DEG 30KT 3517 10247
NFSpecial weather statement, May 5, 5:20 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT TUE MAY 5 2015
TXZ016-052245-
DEAF SMITH TX-
520 PM CDT TUE MAY 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEAF SMITH COUNTY UNTIL 545 PM
CDT...
AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BOOTLEG...OR 19 MILES WEST
OF HEREFORD...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SIMMS... BOOTLEG...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3474 10283 3479 10290 3508 10272 3489 10234
3474 10258
TIME...MOT...LOC 2220Z 220DEG 20KT 3479 10273
NFSpecial weather statement, May 5, 5:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT TUE MAY 5 2015
TXZ011-052315-
OLDHAM TX-
533 PM CDT TUE MAY 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OLDHAM COUNTY UNTIL 615
PM CDT...
AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF GLENRIO...OR 20 MILES
SOUTHEAST OF NARA VISA...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN OLDHAM COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3562 10290 3562 10278 3550 10252 3527 10272
3523 10289 3530 10304
TIME...MOT...LOC 2233Z 213DEG 22KT 3537 10291
NFSpecial weather statement, May 5, 5:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 551 PM CDT TUE MAY 5 2015 TXZ006-007-011-012-016-017-052345- DEAF SMITH TX-HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-RANDALL TX- 551 PM CDT TUE MAY 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL...WESTERN POTTER...EASTERN OLDHAM...SOUTHWESTERN MOORE...SOUTHEASTERN HARTLEY AND EASTERN DEAF SMITH COUNTIES UNTIL 645 PM CDT... AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF CHANNING TO 5 MILES NORTHEAST OF HEREFORD...MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... HEREFORD... VEGA... DAWN... UMBARGER... BUFFALO LAKE... VALLEY DE ORO... BUSHLAND... WILDORADO... BOYS RANCH... MASTERSON... FOUR WAY... CHANNING... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3474 10257 3581 10244 3585 10188 3474 10197 TIME...MOT...LOC 2251Z 232DEG 36KT 3574 10217 3489 10232 NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:00 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 3 hr |
| May 5, 3:25 AM CDT | Areal Flood Advisory | AMA | Gray, Roberts | 6 hr |
| May 5, 8:59 AM CDT | Areal Flood Advisory | AMA | Gray, Roberts | 3 hr |
| May 5, 9:16 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 5, 3:16 PM CDT | Special Weather Statement | AMA | Hartley | 29 min |
| May 5, 4:05 PM CDT | Special Weather Statement | AMA | Hartley | 25 min |
| May 5, 5:13 PM CDT | Special Weather Statement | AMA | Oldham | 47 min |
| May 5, 5:20 PM CDT | Special Weather Statement | AMA | Deaf Smith | 25 min |
| May 5, 5:33 PM CDT | Special Weather Statement | AMA | Oldham | 42 min |
| May 5, 5:51 PM CDT | Special Weather Statement | AMA | Moore | 54 min |
| May 5, 6:16 PM CDT | Areal Flood Advisory | AMA | Moore | 4 hr |
| May 5, 6:41 PM CDT | Special Weather Statement | AMA | Armstrong, Carson, Hansford, Hutchinson, Moore, Potter and 2 more | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.